Dr. Sharon Orrange - July 26, 2017
Tinnitus, or ringing in the ears, is a perception of sound in one or both ears in the absence of an external source. It’s often described by patients as buzzing, ringing, or whooshing.
Tinnitus can be a continuous sound or occur intermittently and while there is often no known cause, there are a handful of medications that can contribute. “Ototoxic medications” are those that may damage the inner ear. See More
The GoodRx Pharmacist - May 18, 2017
About a year ago, the FDA released findings that fluoroquinolone antibiotics can cause dangerous side effects involving the tendons, muscles, joints, nerves and central nervous system, and advised that use should be restricted in uncomplicated situations.
However, the FDA has reviewed all reports and updated their safety warning. See More
The GoodRx Pharmacist - August 24, 2016
If you’re enjoying the sunshine one last time as summer comes to an end, it is important to know that some of your medications could cause you an unexpected problem. You may not be aware, but some prescriptions can increase your sensitivity to sunlight—causing your skin to burn more easily.
What type of reaction can occur?
If your medication has a warning to avoid sunlight, don’t ignore it. See More
Dr. Sharon Orrange - July 05, 2016
Why have they been in the news? Restrictions have recently been placed on their use. While they are effective for the treatment of pneumonia, urinary tract infections, sinusitis and bronchitis among other things, there are some major downsides. See More
The GoodRx Pharmacist - May 25, 2016
According to the FDA, there is new information that quinolone antibiotics may cause very serious side effects when used to treat sinusitis, bronchitis, and urinary tract infections.
What kind of serious side effects can occur if a quinolone antibiotic is used to treat these conditions?
Heads up—this is a serious new warning. See More
The GoodRx Pharmacist - September 29, 2014
As 2014 comes to a close, we should be thinking about what to expect for 2015. The start of a new year is a time for new challenges, new goals, and inevitably, a new prescription formulary.
What does this mean for you?
Express Scripts and Caremark have decided to remove certain ear, nose, and throat (ENT) drugs for allergies and ear infections from their national preferred formulary and have provided a list of covered alternatives. See More
The GoodRx Pharmacist - July 11, 2014
Having a sick child can leave you, the parent, feeling helpless. After spending your morning in the doctor’s office the last thing you need to worry about is your child’s prescription. Here are 5 key things to know when your child is prescribed an antibiotic:
1. Not all liquid medications have to taste bad
All liquid medications already have a predetermined flavor from the manufacturer ranging anywhere from fruity strawberry to bitter mint. See More
The GoodRx Pharmacist - June 16, 2014
Ear infections are caused by either a bacteria or a virus. The infection leads to inflammation, usually in the middle part of the ear. Young children are often more prone to ear infections because their ears aren’t yet fully developed, though adults may also get ear infections.
Where do most ear infections occur?
Ear infections most often occur in the middle part of the ear.
What are signs and symptoms of an ear infection?
Ear infections in children as well as adults sometimes include symptoms such as:
- Pulling at one or both ears (due to ear pain)
- Trouble sleeping
- Drainage from the ear
- Reduced/fuzzy hearing
How are ear infections treated?
Dr. Sharon Orrange - November 20, 2013
Antibiotic resistance is a big problem. You’ve all heard about Methicillin-Resistant Staph Aureus (MRSA) causing skin and soft tissue infections but now there is a growing group of resistant bacteria. What this means is many folks may face treatment with an intravenous antibiotic or older more toxic antibiotic to treat common infections like E. Coli urinary tract infections. This is because the bacteria have gotten smart and know how to resist penicillins, ciprofloxacin and Bactrim among others. See More
Dr. Sharon Orrange - August 19, 2013
Fluoroquinolones are a class of antibiotics that include levofloxacin (Levaquin), ciprofloxacin, ofloxacin,and moxifloxacin (Avelox). Antibiotics are over-prescribed for viral upper respiratory infections and before you think to yourself “I’ve been sick for awhile, maybe I should get an antibiotic,” be aware of some of the risks.
Don’t get me wrong, these are great antibiotics with broad coverage that save lives when used for the proper indications. See More